Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Feeling lightheaded, have ear infection, white tongue and sore throat. HIV or infection?

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
Dealing with a few things and worrying alot and now noticed a white tongue.. I always had a slight white tongue but after reaching I seem that white tongue and sore throat could mend hiv could I get any help please I will test in 30 days just need help ASAP thanks also I had an ear infection about a mouth r 2 ago and haven't been giving any meds r anything which I still have pain in them from time 2 time Ent haven't been any help.. When I was feeling a lightheaded feeling in Dec and went to the Er my Bp was a little high and I complained about the numbness and burning in my body he said it was prob for the meds well I have my bp in better shape and stopped taking the med for a few weeks and still have that senation in the body and when I search for the white tongue sore throat and headaches and also the numband burning thing it says Hiv!! Please help.. And also no risks been dealing with the same girl for a while and when we did break up I was protected
Posted Mon, 18 Mar 2013 in HIV and AIDS
Answered by Dr. Surendiran Gaj 45 minutes later
hi there,
thanks for writing to us,
I think its premature on our part to conclude that your symptoms are due to HIV. The white tongue could be due to fungal infection ( called candidiasis) which can be seen in several people including diabetics, those on antibiotics and others as well. Numbness and tingling is not an early symptom of HIV. Typical symptoms of HIV would include loss of 10%of total body weight, sweating even when it's cold , continuous untreatable diarrhoea.
The only way we can definitely know is by getting a HIV ELISA 6 weeks after exposure. I do think that it would be negative in your case.
let me know if you have further queries,
thank you and take care.
Above answer was peer-reviewed by
Follow-up: Feeling lightheaded, have ear infection, white tongue and sore throat. HIV or infection? 8 hours later
Ok thanks doc I was worried after goggleing my signs.. Because all this happen after the ear infection and the sore throat and white tongue ha been there since.. Any idea what to do for the fungal because once I brush it fades but after I eat later on it comes back. And is it true that burning senation in body and numbing in feet and hands and feet are hiv related. One more things it all of things happen after the bp meds I were given.. Thanks again Doc
Answered by Dr. Surendiran Gaj 8 hours later
Hi there,

Thanks for writing back.

Oral thrush can be treated with antifungal suspensions; nsytatin oral suspensions (500,000 units of oral suspension 4 times a day) are used for a period of 14 days. It is advised to stop the drug if you have any irritations. You have to hold the oral suspension in mouth before swallowing it.

As you said you are on BP medicines, it is advised to cross check whether you are allergic to the medications by consulting your physician before taking any drugs.

Let me know if you have further questions.

Take care and get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor